On commuting probabilities in finite groups and rings
We show that the set of all commuting probabilities in finite rings is a subset of the set of all commuting probabilities in finite nilpotent groups of class $\leq 2$. These two sets are equal when restricted to groups and rings with odd number of elements.
S. M. Buckley, D. MacHale, Y. Zelenyuk, Finite rings with large anticommuting probability, Appl. Math. Inf. Sci. 8(1) (2014) 13–25.
S. M. Buckley, Distributive algebras, isoclinism, and invariant probabilities, Contemp. Math. 634 (2015) 31–52.
S. M. Buckley, D. MacHale, Commuting probability for subrings and quotient rings, J. Algebra Comb. Discrete Appl. 4(2) (2017) 189–196.
S. M. Buckley, D. MacHale, Contrasting the commuting probabilities of groups and rings, preprint.
S. M. Buckley, D. MacHale, Á. N. Shé, Finite rings with many commuting pairs of elements, preprint.
A. K. Das, R. K. Nath, A characterisation of certain finite groups of odd order, Math. Proc. R. Ir. Acad. 111(2) (2011) 67–76.
J. Dixon, Probabilistic group theory, C. R. Math. Acad. Sci. Soc. R. Can. 24(1) (2002) 1–15.
P. Erdös, P. Turán, On some problems of a statistical group-theory. I, Z. Wahrschein. Verw. Gebiete. 4 (1965) 175–186.
P. Erdös, P. Turán, On some problems of a statistical group-theory. II, Acta Math. Acad. Sci. Hungar. 18 (1967) 151–163.
P. Erdös, P. Turán, On some problems of a statistical group-theory. III, Acta Math. Acad. Sci. Hungar. 18 (1967) 309–320.
P. Erdös, P. Turán, On some problems in statistical group-theory. IV, Acta Math. Acad. Sci. Hungar. 19 (1968) 413–453.
W. Feit, N. J. Fine, Pairs of commuting matrices over a finite field, Duke Math. J. 27(1) (1960) 91–94.
P. X. Gallagher, The number of conjugacy classes in a finite group, Math. Z. 118 (1970) 175–179.
B. Givens, The probability that two semigroup elements commute can be almost anything. College Mathematics Journal 39(5) (2008) 399–400.
R. M. Guralnick, G. R. Robinson, On commuting probability in finite groups, J. Algebra 300(2) (2006) 509–528.
W. H. Gustafson, What is the probability that two group elements commute?, Amer. Math. Monthly 80(9) (1973) 1031–1034.
P. Hall, The classification of prime-power groups, J. Reine. Agnew. Math. 182 (1940) 130–141.
P. Hegarty, Limit points in the range of the commuting probability function on finite groups, J. Group Theory 16 (2013) 235–247.
K. S. Joseph, Commutativity in non-abelian groups, Ph.D. Thesis, University of California, Los Angeles (1969).
K. S. Joseph, Several conjectures on commutativity in algebraic structures, Amer. Math. Monthly 84(7) (1977) 550–551.
P. Lescot, Isoclinism classes and commutativity degrees of finite groups, J. Algebra 177(3) (1995) 847–869.
D. MacHale, How commutative can a non-commutative group be?, Math. Gaz. 58 (1974) 199–202.
D. MacHale, Commutativity in finite rings, Amer. Math. Monthly 84(1) (1976) 30-32.
D. MacHale, Probability in fnite semigroups, Irish Math. Soc. Bull. 25 (1990) 64–68.
A. I. Mal’cev, On a correspondence between rings and groups, in Fifteen papers on algebra, AMS translation American Mathematical Soc. (1965) 221–232.
V. Ponomarenko, N. Selinski, Two semigroup elements can commute with any positive rational probability, College Math. J. 43(4) (2012) 334–336.
D. J. Rusin, What is the probability that two elements of a finite group commute?, Pacific J. Math. 82(1) (1979) 237–247.
Á. N. Shé, Commutativity and generalizations in finite groups, Ph.D. Thesis, University College Cork (2000).
M. Soule, A single family of semigroups with every positive rational commuting probability, College Math. J. 45(2) (2014) 136–139.